question-icon

Is Bu-spar twice a day dangerous to take when overweight?

default
Posted on Fri, 5 Dec 2014
Question: Hi. Is Buspar 10mg twice a day dangerous to take if you're overweight and your family has bad cardiac history as well as high blood pressure ?
doctor
Answered by Dr. Srikanth Reddy (2 days later)
Brief Answer:
Clarifications

Detailed Answer:
Hello,
Thanks for using health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
However I would require a couple of more details to help you in answering your query in a better justified way.
1. Are you having a hypertension oand any other cardiac trouble?
2. What other medicines have you tried?
Hope to hear from you at your earliest convenience.
Regards and wish you good health,
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy (8 hours later)
Hi! My blood pressure was good. I don't seem to have any cardiac troubles
doctor
Answered by Dr. Srikanth Reddy (9 hours later)
Brief Answer:
Safe to use

Detailed Answer:
Hello
Thanks for the additional details. Buspar in the dose of 10mg twice daily is safe for you. The only issue could be further weight gain which you need to control by behaviour modification like regular exercise and food restriction.
The other issue with buspar is its slow onset of effect as it may take atleast 2 weeks for the effects to become apparant but the advantage is that it is free of addiction potential. Other options for anxiety disorder are paroxetine and escitalopram which are also free of addiction and at the same time quite effective for anxiety disorders.
Hope this helps.
In case if you need any further clarification do let me know.
Knid regards
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy (1 hour later)
thank you! have you ever heard of derealization with anxiety ?
doctor
Answered by Dr. Srikanth Reddy (1 hour later)
Brief Answer:
Yes it can occur

Detailed Answer:
Hello
Derealization can occur during panic attacks whihc are an extreme form of anxiety.
Regards
Dr. Srikanth Reddy
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy (14 minutes later)
I've been having it a lot lately especially tonight at a restaurant. it seems like it happens in social environments most. will Buspar help? what can I do? :(
doctor
Answered by Dr. Srikanth Reddy (4 hours later)
Brief Answer:
Buspar will help

Detailed Answer:
Buspar will help. Start it and take it for 2 weeks and look for the difference.
Regards
Dr. Srikanth Reddy
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is Bu-spar twice a day dangerous to take when overweight?

Brief Answer: Clarifications Detailed Answer: Hello, Thanks for using health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. However I would require a couple of more details to help you in answering your query in a better justified way. 1. Are you having a hypertension oand any other cardiac trouble? 2. What other medicines have you tried? Hope to hear from you at your earliest convenience. Regards and wish you good health, Dr. Srikanth Reddy MD